Everything You Need To Know About HIV And Vitamin D Deficiency: Is It A Pro Or A Con?

Since the emergence of HIV, scientists have long been perplexed of finding what's the best to cure for the disease. However, in the quest of looking for the right solution, one of the things that are usually being overlooked is whether a certain vitamin can help or worsen the problem. Having said that, a new study has recently revealed that for people living with HIV who are apparently are taking statins are less likely to experience cholesterol reductions and more likely to develop painful muscle damage as a side effect if they have vitamin D deficiency. It was also found that the lack of vitamin D levels makes HIV patients at risk of disease progression.

Vitamin D Deficiency And HIV

According to reports revealed by Aids Map, the SATURN-HIV study has allegedly tested the effect of rosuvastatin on immune activation and vascular disease in people with viral load below 1000 copies/ml on antiretroviral treatment. Consequently, the researchers found that Vitamin D deficiency is more common in black people because black skin permits less formation of vitamin D as a result of exposure to sunlight and is more common to people with HIV. Moreover, the researchers of the study have also found a feasible association between vitamin D deficiency and myalgia or commonly known as muscle pain has also been found through a separate study about the retrospective analysis of myalgia in people inflicted with HIV who received either atorvastatin or rosuvastatin.

The Study Details And Their Findings

Furthermore, according to reports by Pharmacy Times, it was found that the baseline of the study which was the vitamin D deficiency, has negatively impacted rosuvastatin's beneficial effects on both cardiovascular and immune-activation endpoints, showing either weakened or unapparent effectiveness overall. Experts of the study has highly emphasized that they have investigated whether rosuvastatin affected serum vitamin D levels over time, and if vitamin D status modified rosuvastatin's effects. Ultimately, the Italian investigators at the University of Bologna claims that it is still not the right time to recommend vitamin D supplementation in treating or preventing muscle pain or muscle damage during statin treatment. However, vitamin D supplementation should be carefully considered for those with vitamin D deficiency and muscle pain, they added.

             

© 2017 iTech Post All rights reserved. Do not reproduce without permission.

More from iTechPost